MAUDE Adverse Event Report: CONVATEC LTD KALTOSTAT; DRESSING,WOUND,HYDROPHILIC

CONVATEC LTD KALTOSTAT; DRESSING,WOUND,HYDROPHILIC
Model Number 168210
Medical Device Problem Codes Delivered as Unsterile Product (1421); Contamination /Decontamination Problem (2895); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant state/province: shizuoka.Complainant country: japan.Name of dealer: kyowa-ikakikai.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: (b)(4).
 
Event or Problem Description
It was reported that there was foreign matter inside primary package and it was opened by customer.The photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions.H10: investigation summary.A batch record review was completed, and no discrepancies were found.Kaltostat drs 5x5cm (1x10pk) ster jp was manufactured under system application product (sap) 1021624 and lot number 1k03233 manufactured on 08 november 2021.Lot # 1k03233 was sterilised under lot 2173-24152a and released on review of results of sterilisation provided by sterilisation company steris.All results were within specification and products were released.No nonconformity was registered during the manufacturing process of lot 1k03233.This is the only complaint for the affected lot registered within database.One photograph and the original sample were received for this issue and have been evaluated in accordance with work instructions (wis).The photograph confirmed the expected lot number product and complaint issue.The original sample was requested for chemical identification of the contaminant/foreign matter.The sample was requested on 06 sept 2022 and received on 13 sept 2022.A non-conformance record was raised, and an investigation completed to identify the foreign matter.As the sample was returned from the customer, investigation confirmed the foreign matter was consistent with a polypropylene based material.Further investigation confirmed that the foreign matter has originated from the polypropylene cores used for kaltostat reelstock.The root cause is identified as human error due to the cores not being manually deburred to result in the foreign matter reaching the final product pack.A procedure is in place for the deburring of cores, and retraining has been completed for operators.This issue will be monitored through the post market product monitoring review process, standard operating procedures (sops).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092 manufacturing site: 1000317571.

Brand Name
KALTOSTAT
Common Device Name
DRESSING,WOUND,HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15454028
Report Number1000317571-2022-00223
Device Sequence Number6864698
Product Code NAC
UDI-Device Identifier00768455122783
UDI-Public00768455122783
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/01/2024
Device Model Number168210
Device Catalogue Number168210
Device Lot Number1K03233
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2022
Was the Report Sent to FDA? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date09/20/2022
Supplement Report FDA Received Date12/23/2022
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown